OTTAWA, Oct. 25, 2012 /CNW/ - The natural health product "Pollen Allergy" (NPN 80035736), now sold as "Tongqiao Biyan Pian," is being recalled from the Canadian market after testing conducted by Health Canada identified levels of arsenic that exceed Departmental allowable limits. It also contains low levels of chlorpheniramine (an antihistamine) and acetaminophen. None of these ingredients are listed on the label.
For pregnant women, consumption of products with higher levels of arsenic may increase risk of pre-term birth, stillbirth and miscarriage. Children and adults who are exposed to arsenic may experience side-effects such as stomach pain, vomiting, diarrhea, muscle cramping, weakness, skin rash, numbness or tingling and loss of movement.
The risks associated with consumption of the amounts of acetaminophen and chlorpheniramine in Pollen Allergy are for consumers who are hypersensitive to either of these ingredients. Antihistamines, such as chlorpheniramine, are not recommended for use in children less than six years of age.
Pollen Allergy was widely distributed to retailers across Canada (Alberta, British Columbia, Manitoba, Ontario, Quebec, Saskatchewan and the Yukon) by Wing Quon Enterprises Ltd., 6660 Graybar Road #105-115, Richmond, British Columbia.
Health Canada is monitoring the recall by Wing Quon and will update Canadians if new safety information is identified. Canadians who have used Pollen Allergy should contact their health care professional if they are concerned about their health.
For more information concerning the recall of Pollen Allergy, retailers and consumers should contact Wing Quon Enterprises Ltd. directly at 1-604-273-5028.
Should retailers and consumers wish to know if a specific health product have been authorized by Health Canada, they can look for an eight-digit Drug Identification Number (DIN), a Homeopathic Medicine Number (DIN-HM) or a Natural Product Number (NPN) on the label. Some natural health products (NHPs) may have an Exemption Number (EN), which indicates that the product is legally available for sale while Health Canada is reviewing its application for licensing.
To report a suspected adverse reaction to this or other health products, please contact the Canada Vigilance Program of Health Canada toll-free at 1-866-234-2345, or complete a Canada Vigilance Reporting Form and send to us using one of these methods:
- Fax: 1-866-678-6789
- Internet: www.healthcanada.gc.ca/medeffect
- Mail: Canada Vigilance Program
Marketed Health Products Directorate
Ottawa, ON, Address Locator 0701C
Complaints involving health products can be reported to the Health Products and Food Branch Inspectorate by calling the toll-free hotline at 1-800-267-9675, or by writing to:
Health Products and Food Branch Inspectorate
Address Locator: 2003D
Ottawa, Ontario K1A 0K9
Previous Issued Health Canada Communications - Wing Quon Enterprises Ltd:
Advisory (September 18, 2012): Retailers in B.C. and Toronto Sold "Zhuifeng Tougu Wan": Product Contains Dangerous Amounts of Mercury (http://www.hc-sc.gc.ca/ahc-asc/media/advisories-avis/_2012/2012_140-eng.php)
Advisory (September 1, 2011): Bi Yan Pian Recalled Due to Excessive Amount of Mercury (http://www.hc-sc.gc.ca/ahc-asc/media/advisories-avis/_2011/2011_117-eng.php)
Warning (July 22, 2008): Health Canada Warns Consumers Not to Use Jin Bu Huan Anodyne Tablets Due to Potential Health Risk (http://www.hc-sc.gc.ca/ahc-asc/media/advisories-avis/_2008/2008_115-eng.php)
Warning (January 23, 2008): Unauthorized health product contains heavy metals (http://www.hc-sc.gc.ca/ahc-asc/media/advisories-avis/_2008/2008_10-eng.php)
Également disponible en français
SOURCE: Health Canada
For further information: